Deadly Synthetic Drug N-Bomb Hits the Streets

Deadly Synthetic Drug N-Bomb Hits the Streets

With many names to hide behind, including N-bomb, Smiles, 25-I, 2C-I and 25-B, the latest synthetic drug to hit the streets is causing chaos. Manufactured in labs, synthetic drugs can be particularly dangerous because users never know exactly what they’re getting. This particular drug is new on the scene, has been used mostly on the West Coast and is making its way across the country.

What Is N-Bomb?

The names for this synthetic drug refer to any one of three similar lab-made substances. The technical names for the drugs are 25I-NBOMe, 25C-NBOMe and 25B-NBOMe. All are Schedule I controlled substances, but are often marketed by drug dealers as legal alternatives to LSD, mescaline and other hallucinogens. Some sellers claim these drugs actually are LSD or mescaline.

N-bomb is usually sold as a powder or liquid, but it also comes soaked into paper, similar to how LSD is sold, or dissolved into something edible like chocolate. Like LSD and other hallucinogens, N-bomb acts on receptors for the brain chemical serotonin. The resulting hallucinogenic effects are much stronger than those produced by LSD and other drugs.

Who Is Using N-Bomb?

The popularity of N-bomb synthetic drugs is rising dramatically among teens across the U.S. Because the drugs are often sold as a legal alternative to an illegal drug like LSD, many teens mistakenly assume that the synthetic substances are safe or at least safer than other drugs. N-bomb is also easier to get than other drugs. The trick that synthetic drug makers use in keeping ahead of law enforcement is to tweak their compounds just slightly so that, initially, they are legal. This means they can sell their products more easily and convince teens that they have a safe drug.

The Dangers of N-Bomb

We should always be concerned when teens flock to any drug, but N-bomb is particularly troubling. The misconception that it is safe to use has led to a number of emergency medical situations and even deaths among teenage users. Over the space of just one year, from 2012 to 2013, at least 19 young adults were confirmed to have died from using N-bomb. Just in the last few weeks, police in Indiana and Virginia issued community alerts warning about N-bomb after emergency responders were called out for several incidences of young people using the drug.

N-bomb drugs are dangerous for several reasons. One is the fact that users have no idea what they are taking. Makers of these drugs have no moral qualms about misrepresenting what they are selling. The other major danger is that N-bomb in its different forms is much stronger and more dangerous than other hallucinogens like LSD. While the teens are led to believe the synthetic drug is safer, the truth is the opposite.

N-bomb has been shown to cause seizures even in very small amounts. It can cause severe nausea and vomiting, as well as terrifying hallucinations that can reappear later, in a manner similar to the flashbacks that people with post-traumatic stress disorder experience. Some samples of N-bomb have caused similar health effects to those caused by methamphetamine: elevated heart rate, high blood pressure and difficulty breathing.

The risks of N-bomb are well known and it is important for community leaders, teachers, parents and anyone else working with teens to educate young people. The harm caused by these drugs can be serious, up to and including death. As more light is shed on the problem of these synthetic substances, hopefully more young people will be spared.

Find relief in recovery. Life gets better with addiction treatment.

Call our experts today.

Tags: